Alert archive / Kansas / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm watch at Dec 1, 2011, 2:53 PM CST for 17 counties in Kansas. It took effect at Dec 3, 2011, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2011, 2:53 PM CST (20:53 UTC)
- In effect from
- Dec 3, 2011, 3:00 AM CST
- Expired
- Dec 2, 2011, 12:36 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS43 KDDC 012053 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 253 PM CST THU DEC 1 2011 ...WINTER STORM DEVELOPING FOR THE EARLY PART OF THE WEEKEND... .AN UPPER LEVEL SYSTEM IS RAPIDLY INTENSIFYING ACROSS THE SOUTHWEST STATES AND WILL SWING TOWARD THE HIGH PLAINS REGION ON FRIDAY NIGHT AND SATURDAY. THE COMBINATION OF WARM MOIST AIR IMMEDIATELY SOUTH AND MUCH COLDER AIR OVER THE NORTHERN PLAINS WILL HELP PRODUCE A WINTRY PRECIPITATION EVENT WITH POTENTIALLY SIGNIFICANT IMPACTS LATE FRIDAY NIGHT THROUGH SATURDAY. KSZ030-031-043>046-061>064-074>077-084>086-020500- /O.NEW.KDDC.WS.A.0003.111203T0900Z-111204T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 253 PM CST THU DEC 1 2011 /153 PM MST THU DEC 1 2011/ ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...AREAS OF FREEZING DRIZZLE MAY OCCUR AS EARLY AS LATE FRIDAY EVENING, BUT BECOME MORE INTENSE AND WIDESPREAD OVERNIGHT FRIDAY WITH PERIODS OF FREEZING RAIN DEVELOPING. DEEPER COLD AIR OVERSPREADING THE AREA EARLY SATURDAY WILL ALLOW THE DOMINANT PRECIPITATION TYPE TO CHANGE TO ALL SNOW. * MAIN IMPACT...POTENTIAL EXISTS FOR ONE OR TWO TENTHS OF AN INCH OF ICE ACCUMULATION. ONCE SNOW FALL BEGINS, A WIDESPREAD 2 TO 4 INCHES IS PROBABLE, WITH MORE UNCERTAINTY OF HIGHER AMOUNTS ABOVE 5 INCHES. LOCATIONS ALONG A LINE FROM TREGO TO SCOTT CITY TO JOHNSON HAVE THE BEST POTENTIAL FOR LARGE SNOW TOTALS IN EXCESS OF 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUSSELL
3 follow-up statements
411 WWUS43 KDDC 020339 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 939 PM CST THU DEC 1 2011 ...WINTER STORM DEVELOPING FOR THE EARLY PART OF THE WEEKEND... .A STORM SYSTEM WILL SWING TOWARD THE HIGH PLAINS REGION BY LATE FRIDAY NIGHT. A WINTER PRECIPITATION EVENT WITH POTENTIALLY SIGNIFICANT IMPACTS CAN BE EXPECTED LATE FRIDAY NIGHT THROUGH SATURDAY. KSZ030-031-043>046-061>064-074>077-084>086-021145- /O.CON.KDDC.WS.A.0003.111203T0900Z-111204T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 939 PM CST THU DEC 1 2011 /839 PM MST THU DEC 1 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...AREAS OF FREEZING DRIZZLE MAY OCCUR AS EARLY AS FRIDAY AFTERNOON...BUT AIR TEMPERATURES AND ROAD SURFACES AT THAT TIME ARE EXPECTED TO BE TOO WARM FOR ICING TO OCCUR ON ROADS. AS COLDER AIR ARRIVES, FREEZING RAIN WILL DEVELOP LATER FRIDAY NIGHT AND THEN CHANGE TO SNOW ON SATURDAY. * MAIN IMPACT...POTENTIAL EXISTS FOR ONE OR TWO TENTHS OF AN INCH OF ICE ACCUMULATION ON TREES AND POWER LINES. ONCE SNOWFALL BEGINS...A WIDESPREAD 2 TO 4 INCHES IS PROBABLE...WITH MORE UNCERTAINTY OF HIGHER AMOUNTS ABOVE 5 INCHES. LOCATIONS ALONG A LINE FROM WAKEENEY TO SCOTT CITY TO JOHNSON HAVE THE BEST POTENTIAL FOR LARGE SNOW TOTALS IN EXCESS OF 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
975 WWUS43 KDDC 021050 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 450 AM CST FRI DEC 2 2011 ...WINTER STORM DEVELOPING FOR THE EARLY PART OF THE WEEKEND... .A STRONG STORM SYSTEM WILL SWING TOWARD THE HIGH PLAINS REGION TONIGHT INTO SATURDAY. A WINTER PRECIPITATION EVENT WITH POTENTIALLY SIGNIFICANT IMPACTS CAN BE EXPECTED LATE TONIGHT THROUGH SATURDAY. KSZ030-031-043>046-061>064-074>077-084>086-022200- /O.CON.KDDC.WS.A.0003.111203T0900Z-111204T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 450 AM CST FRI DEC 2 2011 /350 AM MST FRI DEC 2 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...AREAS OF FREEZING DRIZZLE MAY OCCUR AS EARLY AS FRIDAY EVENING...BUT ROAD SURFACES AT THAT TIME ARE EXPECTED TO BE TOO WARM FOR ICING TO OCCUR. LIGHT FREEZING DRIZZLE OR FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT AS TEMPERATURES SLOWLY DROP...THEN CHANGE OVER TO SNOW SATURDAY. * MAIN IMPACT...THE POTENTIAL EXISTS FOR ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION ON TREES AND POWER LINES...AS WELL AS BRIDGES AND OTHER RAISED ROAD SURFACES. ONCE SNOWFALL BEGINS...WIDESPREAD 2 TO 4 INCHES IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS ABOVE 5 INCHES POSSIBLE. LOCATIONS ALONG A LINE FROM WAKEENEY TO SCOTT CITY TO JOHNSON HAVE THE BEST CHANCE FOR SNOW ACCUMULATIONS IN EXCESS OF 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
410 WWUS43 KDDC 021836 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1236 PM CST FRI DEC 2 2011 ...WINTER WEATHER IS ON THE WAY... .A STRONG STORM SYSTEM WILL SWING TOWARD THE HIGH PLAINS REGION TONIGHT INTO SATURDAY. RAIN WILL DEVELOP TONIGHT AND THEN CHANGE TO SNOW ON SATURDAY. KSZ046-064-077-086-021945- /O.CAN.KDDC.WS.A.0003.111203T0900Z-111204T0000Z/ RUSH-HODGEMAN-GRAY-SEWARD- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...CIMARRON...MONTEZUMA...LIBERAL...KISMET 1236 PM CST FRI DEC 2 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WATCH. RAIN WILL DEVELOP LATE THIS EVENING. TEMPERATURES WILL HOVER NEAR THE FREEZING MARK AND POSSIBLY EVEN RISE INTO THE MID 30S OVERNIGHT. SO FREEZING RAIN IS NOT EXPECTED TO BE A PROBLEM. THE RAIN WILL CHANGE TO SNOW BETWEEN 8 AM AND NOON SATURDAY, WITH ACCUMULATIONS POSSIBLY AS HIGH AS 1 TO 2 INCHES BY SATURDAY EVENING. HOWEVER GIVEN THE EXPECTED PREVIOUS RAINS AND TEMPERATURES AT OR JUST ABOVE FREEZING, SOME OF THE SNOWFALL MAY NOT ACCUMULATE, ESPECIALLY IF SNOW RATES ARE NOT VERY HIGH. $$ KSZ030-031-043>045-061>063-074>076-084-085-030530- /O.UPG.KDDC.WS.A.0003.111203T0900Z-111204T0000Z/ /O.NEW.KDDC.WW.Y.0010.111203T0900Z-111204T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 1236 PM CST FRI DEC 2 2011 /1136 AM MST FRI DEC 2 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL BEGIN LATE THIS EVENING. THE RAIN WILL CHANGE TO SNOW BETWEEN 4 AND 8 AM SATURDAY AND PERSIST INTO THE AFTERNOON. * MAIN IMPACT...WITH TEMPERATURES HOVERING RIGHT AROUND THE FREEZING MARK THIS EVENING, SOME ICE ACCUMULATION ON TREES AND POWER LINES CANNOT BE COMPLETELY RULED OUT. BUT GIVEN THE WARM ROAD SURFACES AND SINCE THE AIR TEMPERATURE WILL NOT BE VERY FAR BELOW FREEZING IF AT ALL, THE RAIN IS NOT EXPECTED TO FREEZE ON ROADS. SNOW IS EXPECTED TO ACCUMULATE TO 2 TO 5 INCHES BY SATURDAY EVENING, WITH THE HEAVIEST AMOUNTS ALONG AND WEST OF A LINE FROM SYRACUSE TO DIGHTON TO WAKEENEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ FINCH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm watch went out at Dec 1, 11:45 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 1, 11:45 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1145 AM CST THU DEC 1 2011 .UPDATE... STRONG NORTH NORTHEAST WINDS WILL CONTINUE THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 4PM. && .AVIATION... FOR THE 18Z TAF ISSUANCE... STRONG NORTH NORTHEAST WINDS CONTINUE ACROSS THE TAF SITES AS HIGH PRESSURE FILTERS IN FROM THE NORTH. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE EARLY THIS AFTERNOON BEFORE DECREASING TO AROUND 30 KNOT DURING THE LATE AFTERNOON AND EARLY EVENING. WINDS WILL THEN SHIFT TO MORE OF A NORTHERLY DIRECTION TONIGHT AND DECREASE TO 1O TO 15 KNOTS. MVFR CONDITIONS WITH CLOUDS AOA020 WILL PREVAIL ACROSS THE TAF SITES TODAY AS MOISTURE INCREASES IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE. THERE IS A SLIGHT CHANCE OF LIGHT SNOW THIS AFTERNOON ACROSS WESTERN KANSAS BUT I HAVE LEFT THE MENTION OF SNOW OUT OF THE GCK TAF && .PREV DISCUSSION... /ISSUED 513 AM CST THU DEC 1 2011/ DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR PRECIP DURING THE PERIOD. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES A STRONG UPPER LEVEL TROUGH DIVING SOUTH ACROSS THE WESTERN CONUS INTO THE DESERT SOUTHWEST. MEANWHILE, A SECONDARY UPPER LEVEL SHORTWAVE IS TRACKING SOUTHEAST ACROSS THE HIGH PLAINS OF EASTERN MONTANA. A +80KT UPPER LEVEL JET IS CLIMBING OUT OF THE TROUGH AXIS IN THE INTERMOUNTAIN WEST AND STREAMING NORTHEAST ACROSS THE ROCKIES OF WYOMING AND NORTHERN COLORADO. A POOL OF H7 MID LEVEL MOISTURE EXTENDS GENERALLY FROM THE GREAT BASIN REGION NORTHEAST INTO THE NORTHERN PLAINS. AN AREA OF LOW PRESSURE IS SET UP ACROSS SOUTHEASTERN COLORADO, EXTREME SOUTHWESTERN KANSAS, AND THE PANHANDLE OF OKLAHOMA HELPING TO INFLUENCE SOUTHERLY WINDS ACROSS SOUTH CENTRAL KANSAS. MEANWHILE, A COLD FRONT EXTENDING FROM NORTHEASTERN COLORADO INTO CENTRAL NEBRASKA IS PUSHING SLOWLY SOUTHEAST ACROSS NORTHWESTERN AND WEST CENTRAL KANSAS. SHORT RANGE MODELS INDICATE THE STRONG UPPER LEVEL TROUGH IN THE WEST CLOSING OFF AS IT DROPS FURTHER SOUTH INTO EXTREME SOUTHERN CALIFORNIA AND SOUTHWEST ARIZONA TODAY. MEANWHILE, THE SECONDARY SHORTWAVE DROPPING SOUTHEAST ACROSS EASTERN MONTANA WILL TURN EAST ACROSS THE NORTHERN PLAINS TODAY BEFORE PUSHING INTO THE GREAT LAKES REGION BY EARLY FRIDAY. THIS WILL HELP USHER THE COLD FRONT NOW IN NORTHWESTERN KANSAS SOUTHEAST ACROSS WESTERN AND CENTRAL KANSAS BY EARLY THIS AFTERNOON. ALTHOUGH THERE IS A REAL LACK OF LOW LEVEL MOISTURE ACROSS THE REGION, LIGHT PRECIP MAY STILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE CWA THIS AFTERNOON AND EVENING AS A FIELD OF H7 FRONTOGENESIS WORKS SOUTHEAST ACROSS THE FORECAST AREA BEHIND THE ADVANCING COLD FRONT. AS MENTIONED BEFORE, THERE IS SOME MID LEVEL MOISTURE PRESENT IN THE H7 UPPER AIR ANALYSIS ASSOCIATED WITH THE TROUGH AXIS TO OUR NORTHWEST. WILL RETAIN A MENTION OF SLIGHT TO LOW END CHANCE CATEGORY POPS ACROSS THE WESTERN TWO-THIRDS OF THE CWA FOR SNOW WITH MAYBE A POSSIBLE MIX OF DRIZZLE BASED ON MODEL SOUNDINGS DEPENDING ON HOW EARLY ANY PRECIP MAY DEVELOP. DRIER CONDITIONS ARE EXPECTED FRIDAY AS SURFACE HIGH PRESSURE QUICKLY MOVES ACROSS KANSAS INTO THE MISSISSIPPI RIVER VALLEY. THIS WILL QUICKLY BRING BACK A LOW LEVEL MOISTURE RETURN TO CENTRAL AND WESTERN KANSAS BY FRIDAY EVENING SETTING UP FOR THE NEXT REASONABLE CHANCE FOR PRECIP ACROSS WESTERN KANSAS THIS WEEKEND AS THE UPPER LEVEL TROUGH IN THE DESERT SOUTHWEST BEGINS TO LIFT NORTHEAST. TEMPERATURES WILL BE BELOW SEASONAL TODAY AS MUCH COLDER AIR SPILLS SOUTH INTO WESTERN KANSAS IN WAKE OF THE COLD FRONT PUSHING ACROSS THE AREA EARLY THIS MORNING. ALL MODELS SHOW H85 TEMPERATURES NEAR TO JUST BELOW 0C ACROSS MUCH OF THE CWA BY 18Z. TEMPERATURES AT H85 WILL REMAIN JUST ABOVE 0C ACROSS THE SOUTHEASTERN PORTION OF OUR FORECAST AREA THROUGH EARLY AFTERNOON. AS A RESULT, LOOK FOR HIGHS ONLY UP INTO THE 30S(F) ACROSS MUCH OF THE CWA WITH 40S(F) IN OUR FAR SOUTHEAST. LOWS TONIGHT WILL FALL INTO 20S(F) WITH UPPER TEENS(F) POSSIBLE IN SOME LOCATIONS AS SURFACE DEWPOINTS GRADUALLY FALL. FOR FRIDAY, LITTLE CHANGE IN HIGH TEMPERATURES IS EXPECTED WITH THE SAME GENERAL AIR MASS STILL IN PLACE WITH H85 TEMPERATURES JUST BELOW 0C ACROSS MUCH OF THE CWA. STRONG NORTHERLY WINDS WILL DEVELOP ACROSS WESTERN KANSAS LATER THIS MORNING IN WAKE OF THE COLD FRONT PUSHING ACROSS THE AREA. SURFACE HIGH PRESSURE WILL MOVE FROM THE NORTHERN ROCKIES SOUTHEAST INTO WESTERN NEBRASKA AND NORTHEASTERN COLORADO CREATING A TIGHT PRESSURE GRADIENT ACROSS WESTERN KANSAS. ALL SHORT RANGE MODELS GENERALLY SHOW H85 WINDS AROUND 40 TO 45KT SETTING UP BEHIND THE FRONT AFTER 15Z. HOWEVER, INCREASED CLOUDS COULD LIMIT MIXING OF MID LEVEL WINDS DOWN TO THE SURFACE. NEAR WIND ADVISORY CRITERIA IS CERTAIN BUT NOT CONFIDENT THAT WIDESPREAD SUSTAINED ADVISORY CRITERIA WILL BE MET. WILL PASS ALONG THIS CONCERN TO THE DAY SHIFT. DAYS 3-7... A SIGNIFICANT WEATHER PRODUCER IS MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS, STARTING ON FRIDAY AND CONTINUING THROUGH SATURDAY NIGHT. PRECIPITATION TYPE AND HOW MUCH PRECIP ARE THE MAIN CHALLENGES TO THIS FORECAST. A STRONG COLD FRONT WILL BE CROSSING THE CWA FRIDAY NIGHT WITH COLD HIGH PRESSURE SINKING SOUTH THROUGH THE HIGH PLAINS. THIS WILL BRING ARCTIC AIR SOUTHWARD AT THE SURFACE AND LOWER LEVELS. ON SATURDAY, A POTENT LOW PRESSURE SYSTEM WILL MOVE FROM TEXAS NORTHEAST INTO EASTERN KANSAS, PUMPING A LOT OF WARMER, MOIST AIR UP AND OVER THE COLD DOME ESTABLISHED OVER WESTERN KANSAS (OVERRUNNING). AT AROUND 12Z SATURDAY, SNOW IS LIKELY IN OUR NORTHWEST 1/2 OR SO, WITH RAIN LIKELY IN OUR SOUTHEAST CORNER. IN BETWEEN, THERE COULD BE A ZONE OF FREEZING RAIN OR SNOW FOR A SHORT PERIOD SATURDAY MORNING, FROM 12-15Z, WHEN SURFACE LOW WILL HAVE MOVED A BIT MORE EAST AND THE WRAPAROUND COLD AIR SHOULD COOL DOWN THE COLUMN AND CHANGE ANY FREEZING PRECIP TO SNOW. IN OUR FAR SOUTHEAST ZONES, THE COOL DOWN WILL TAKE A LITTLE LONGER, AND THUS TRANSITIONED THE SNOW/SLEET ZONE DOWN INTO BARBER COUNTY AROUND 23-00Z FOR A SHORT PERIOD, BEFORE CHANGING IT TO ALL SNOW. SNOW AMOUNTS ARE INTERESTING AND CHALLENGING. PER THE EARLY CHANGE OVER TO COLD SURFACE TEMPS IN OUR NORTHWEST AND ECMWF AND GEM MODEL GUIDANCE, INCREASED SNOW AMOUNTS IN HAMILTON, N. KEARNY, SCOTT, N. LANE, TREGO AND ELLIS COUNTIES TO 4-5 INCHES. THE GEM IS FORECASTING POCKETS OF 8-INCHES OF SNOW WITH THE ECMWF MODEL IN THE 6-INCH RANGE. FOR NOW, WENT WITH 1 TO 2 INCHES FROM LARNED TO DODGE TO LIBERAL, WITH LESSER AMOUNTS TO THE SOUTHEAST, UNDER 1/2-INCH. THE FREEZING RAIN/SLEET ZONE WILL BE NARROW, LIKELY TO BE MIXED WITH SNOW, AND ALSO SHORT LIVED (<4-5 HOURS), SO NO GREAT ICE ACCUMULATION IS EXPECTED AT THIS TIME. WITH ALL THIS SAID AND FORECAST, A WINTER WX ADVISORY OR STORM WARNING MAY BE NEEDED TO BE POSTED ON THE NEXT SHIFT OR TWO. AM HOLDING OFF RIGHT NOW, AS WE ARE TALKING ABOUT FORECAST PERIOD 5. COLD AIR WILL BE ENTRENCHED OVER SOUTHWEST KANSAS SUNDAY INTO TUESDAY, WITH AN UPPER LEVEL TROUGH ANCHORED JUST EAST OF OUR FORECAST AREA. LOWS WILL BE IN THE TEENS ACROSS OUR NORTHWEST AND RANGE TO THE LOWER TO MID 20S IN OUR SOUTHEAST, WITH HIGHS BASICALLY IN THE 30S. WEDNESDAY AND THURSDAY SHOULD BE MOSTLY CLEAR TO MOSTLY SUNNY AND A LITTLER WARMER, WITH A NORTHWESTERLY DOWNSLOPE FLOW ALOFT. LOWS WED AND THU SHOULD BE IN THE 20S WITH HIGHS FROM 35 TO 45 DEGREES. NO PRECIPITATION IS IN SITE, BEYOND SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 20 35 30 35 / 20 10 60 70 GCK 18 35 27 33 / 20 10 60 70 EHA 18 35 27 33 / 30 10 60 70 LBL 20 35 30 35 / 20 10 60 70 HYS 18 35 27 34 / 10 0 70 70 P28 25 37 33 43 / 10 10 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR KSZ030-031-043>046-061>065-074>079-084>088. && FN33/42/42
Hazardous weather outlook, Dec 1, 4:17 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 417 AM CST THU DEC 1 2011 KSZ030-031-043>046-061>066-074>081-084>090-021030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 417 AM CST THU DEC 1 2011 /317 AM MST THU DEC 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS WESTERN KANSAS EARLY THIS MORNING. THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW BEHIND THE FRONT MAINLY ACROSS WESTERN PORTIONS OF THE AREA WEST OF A WAKEENEY TO DODGE CITY TO MEADE LINE. ADDITIONALLY...STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT. THIS COULD AFFECT DRIVERS TRAVELING ON EAST WEST ROADS AND HIGHWAYS...PARTICULARLY THOSE OPERATING HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY NIGHT INTO SATURDAY...A WINTRY MIX OF SNOW...SLEET AND POSSIBLY SOME FREEZING RAIN IS FORECAST TO DEVELOP ACROSS SOUTHWEST KANSAS. THE BEST CHANCE FOR MEASURABLE SNOW WILL BE NORTHWEST OF A LINE FROM HAYS TO GARDEN CITY AND ELKHART. AT THIS TIME IT APPEARS SNOWFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE. FREEZING RAIN OR SLEET IS EXPECTED TO DEVELOP SOUTHEAST OF THIS LINE WHILE RAIN IS EXPECTED GENERALLY SOUTHEAST OF A LINE FROM ASHLAND TO LARNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:18 AM CST | Wind Advisory | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 16 more | 8 hr |
Nearby
Winter Storm Watches in Kansas, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.